MAUDE Adverse Event Report: OK BIOTECH C., LTD. PRODIGY VOICE; BLOOD GLUCOSE MONITORING DEVICE

OK BIOTECH C., LTD. PRODIGY VOICE; BLOOD GLUCOSE MONITORING DEVICE
Model Number 51900
Medical Device Problem Codes Corroded (1131); Battery Problem (2885)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 03/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Suspected meter was evaluated by ok biotech.Error message "e-b" means battery cannot provide enough power for a test.After we placed new batteries into meter, the meter still showed e-b.We check battery compartment and found the corrosion because of battery leakage.User might exposed meter to water or high temperatures or did not use the meter for more than 3 months but keeping batteries into meter.
 
Event or Problem Description
End-user alleged that on (b)(6) 2018 around 0730 the paramedics were called due to symptoms of hypoglycemia.End-user alleged the meter would not provide a result and would display the low battery error code, e-b.It is unknown when the end-user last received a numerical result on the prodigy meter.Paramedics arrived and performed a blood glucose test on the end-user and received a 20 mg/dl with their meter.End-user was treated with iv fluids (unknown concentration of fluids) to raise his blood glucose.End-user was transported to the hospital, upon arrival end-user alleged his blood glucose was 20 mg/dl and he received more iv fluids to raise his blood glucose level.End-user remained in the hospital for 5 days and no other treatment was provided.Upon discharge the end-user's blood glucose was reported to be 180 mg/dl.End-user was advised to follow up with pcp and to start a sliding scale with basaglar.End-user stated he did not know the prescribed sliding scale.No additional details were provided in regards to this medical event.

Brand Name
PRODIGY VOICE
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
OK BIOTECH C., LTD.
no. 91, sec. 2
gongdao 5th road
hsinchu, 30070
TW  30070
MDR Report Key7548144
Report Number3005862821-2018-00029
Device Sequence Number13906745
Product Code NBW
UDI-Device Identifier00384840519008
UDI-Public00384840519008
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K073118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number51900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2018
Initial Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR
Patient Weight84